View Full Version : Been on Propecia for 15 months now.

01-20-2015, 02:58 PM
Hi Guys.

Just thought i'd post a latest status for me as i've just hit the 15 month mark on propecia and forgot to post an update at the year mark like i intended. Sorry for the longevity.

You can check my other thread for a more extensive description of my 'hairloss story' but basically i began noticing thinning/recession very early on in the process aged 22. Dad was NW7 by 30 and probably an NW 3/4 at 26. His brother went bald early thirties. On my mum's side, the whole family have very thick hair, her dad went to an NW 2.5 quite young and then stayed that way until he was in his fifties or so when he slid into NW 5 territory. So I have bad genetics basically.

Anyway, I started taking 1mg propecia a day in October 2013. I'm now 24. I had a few immediate side effects - such as sweating and needing to pee more - but both of those subsided quite quickly.

In terms of the more long term stuff:
Side Effects
-A slight decrease in my erection frequency/strength that was then pretty much reversed back to normal by taking zinc tablets every day. I infrequently suffered from psychological bouts of ED prior to propecia, and this has continued but not worsened since going on it. Sex life with girlfriend is generally very positive/
-Libido unaffected/ maybe even higher than previously
-Potentially a slight negative impact on skin, but hard to isolate that
-No issue with brain fog
-Development of man-boobs. This has been the only side effect i've had that's sort of bothered me. It is very mild and hasn't worsened over the year, but it is there. I'm reluctant to call it gyno, as i believe that is hard tissue, and to be honest this just feels like i gain weight/fat more easily in that area than i did previously. The crucial thing is that this DID go near enough away when i went through a healthy dieting/exercise phase, but came back when i got slack over christmas. So its definitely something i can live with.

To be honest i find my pattern of hairloss very confusing and i think its quite aytpical. It seems like an odd hybrid of diffuse thinning and regular recession.
-I haven't really receded very much at all over the 15 months - I would suggest its gotten marginally worse.
-I have definitely thinned a noticeable (to my eyes) amount over the 15 months. It's mainly happened at the corner of where the side of my head hair meets the top of my head hair - if that makes sense. It seems an odd place to be most noticeably losing my hair from. It's also thinned right at the very front of the hairline - across all of it, not just the edges. Most of the rest of my hair has remained relatively thick.

Overall Verdict
I have definitely lost ground since i began taking propecia - and its been so long now that i dont think i'll suddenly see a load of regrowth. But i do think that the drug has helped slow down my hairloss somewhat. Apart from an initial shed and another one around the 7 month mark, my shedding is way down on what it used to be. Considering my dad's genetics, I think the propecia is probably helping me delay the process significantly. Thankfully, the pattern of the thinning and lack of recession means that my hair still looks pretty 'perfect' /full if i use a little bit of thickening spray on it. Although it has started to look pretty dreadful when wet.

The sides haven't really been a big issue for me, and are worth bearing. Whilst i don't think propecia has necessarily helped maintain my hair in the way i was hoping, i must say i'm pleased that it has stopped me thinking about hairloss so much. That is definitely the best thing about it. I know i'm pretty much doing all i can, and the process is kind of slow, so its enabled me to stop thinking about hairloss all the time and visiting sites like these loads. I'd recommend it just for peace of mind personally.

I plan on continuing to take it for the time being and seeing how things look at the two year mark. Wish me luck...

To give you an idea of how 'good' my hair still looks with hair wax and thickening spray in it (despite looking pretty shoddy without both), here is a low-res pic: